MAUDE Adverse Event Report: BD CARIBE LTD. BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE; ANESTHESIA CONDUCTION NEEDLE
Catalog Number 405138
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd whitacre high flow pencil point spinal needles, sterile, single use was sheared off.The following information was provided by the initial reporter: attempted spinal procedure with 27g whitacre.The needle was passed through the 20g introducer and advanced into the epidural ligament.No csf endpoint was obtained.The introducer was replaced, and spinal needle advanced to the hub and there still was no csf.The needle was then withdrawn.After withdrawing the needle was found to be sheared off.
 
Additional Manufacturer Narrative
H6: investigation summary no photos or physical samples that display the reported condition were available for investigation.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.As the lot involved in this incident is unknown, a device history review cannot be performed.  based on the available information we are not able to identify a root cause at this time.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD WHITACRE HIGH FLOW PENCIL POINT SPINAL NEEDLES, STERILE, SINGLE USE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16017720
Report Number2618282-2022-00095
Device Sequence Number5620348
Product Code BSP
UDI-Device Identifier00382904051389
UDI-Public00382904051389
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405138
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown